cancel
Showing results for 
Search instead for 
Did you mean: 

Dexamethasone

15 REPLIES 15
Community Champion

Re: Dexamethasone

Very good luck with it...it is very effective and you should see some good resultsxx

 

i was quite well on it really, but I did get nutrapenic..wonder if they will offer you neupogen? 

I have still got numbish feet, but honestly ive got used yo that.....well worth the extra years of health that I reckon it gave mexx

 

Hugs, Moijan💚💚💚

Member

Re: Dexamethasone

Thanks everyone for your good wishes and advice. Moijan, what you said is exactly what I thought. Best wishes xxx
Member

Re: Dexamethasone

Hi Waffles
Good luck with docetaxol on Tuesday. When I had it 2 years ago I had dexamethasone in tablet form on the day of chemo rather than iv. Nicky08 was 3 cycles ahead of me and gave me a few hints-take ice cubes in a flask and suck them during chemo as this helps to stop mouth ulcers; keep a diary of your side effects so you know what to expect from the next cycle and when-found this useful for onc appt when she asked how I was coping. I suffered from acne every cycle-prescribed Metrogel which helped. Also had peripheral neuropathy which eventually disappeared after 6 months. It is a tough chemo but it did the trick with my liver mets, unfortunately I now have another one which is not responding to Kadcyla and I am waiting on the possibility of liver surgery.
Let us know how you get on.
Love Helen xx
Community Champion

Re: Dexamethasone

Hello waffles
Just dipping in to say best of luck with your new chemo on Tuesday ..it's always hard to cross over to new treatments as you kind of get used to the old ones and side effects.
Carolyn xxc
Community Champion

Re: Dexamethasone

Waffles, I was on Taxotere yonks ago, we were given tablets to take home as well as i/v just prior to it...I dont recall sleep problems on it thoxx

Community Champion

Re: Dexamethasone

Waffles, I'm sorry I have no idea. I would call the Onc's office and ask. Good luck! FF

Member

Re: Dexamethasone

Hi everyone,
I will be starting Docetaxel on Tuesday. I have to take Dexamethasone for three days starting from the day before. I know this sounds like a silly question, but should I also take them on the day I get the chemo ( Tuesday). I only ask this as I am sure have read about some people getting IV steroids with their chemo. Best wishes xxx
Member

Re: Dexamethasone

Thanks ladies.
I totally take the point to take steroids as soon as I get up but with breakfast as it was causing a bit of indigestion too. I was only on a 4mg dose once a day for 2 weeks and since my headaches really improved with it I am now reducing the dose over 1 week and with this my sleep pattern I am pleased to say is improving. Im sticking with mindfulness breathing techniques as well. Wishing you all a good night's rest. Xx
Highlighted
Member

Re: Dexamethasone

Yes... the timing of taking them is v important. I have been on Prednisolone - an oral steroid for asthma/ lung probs - for over a year. Had terrible sleep probs until I realised to take it early in the day. Fortunately I am allowed to take it all at once (was on 40mg, now down to 10mg) so do it first thing and that totally sorted my awful sleeping. Is it worth asking if you can bring the doses closer together? Best of luck
Helen xx
Community Champion

Re: Dexamethasone

Hi snoopy fan and welcome to the forum. One of the big problems with dexamethasone (or should I say two big problems) is the munchies, and the overstimulation of the brain which creates havoc with sleep. May I ask what dose you are on? Over the years I have had to take dex with some of the chemos I was on and I found I could hardly sleep for a whole week at a time! If I did manage to sleep it was filled with very psychedelic dreams. Each occasion I only had to take dex for 3 days - 2mg tabs x 3 a day. You need to make sure the last dose of the day is taken before 5.30 pm - if you still aren't sleeping bring it forward even earlier. Fingers crossed you don't have to stay on them too long.

 

Dawn

xx

Member

Re: Dexamethasone

I'm sure you are both right, it is best not to stress about lack of sleep otherwise this will also keep me awake! It is though just difficult when I feel so tired I am ultra emotional, look a terrible sight and can't put my mind to anything.
I will try some simple strategies and just get on with it. !!
Community Champion

Re: Dexamethasone

Yes Stacey
I agree ..I used to be able to sleep for England before all this cancer lark !!
Yep ..the hormones do cause a bit of a wee thing too !! I just try not to think about the not sleeping but just lay there and relax ....then about every week or so I might do a ten hour sleep in one go ( suppose its called catch up)
Regards xxxx
Member

Re: Dexamethasone

Hi Snoopy Fan,

 

My advice is not to worry about your lack of sleep.  I too have the same problem, never having had it before in my entire life.  I always fell asleep quickly and woke up several times a night, but feel back to sleep in a blink.  Now I can go to bed tired but it can take hours to fall asleep.  I wake up a lot and also seem to take ages to fall back to sleep.  Not to mention now I'm on hormone surpressing tablets I have to got up to wee or I'd wet the bed.  

 

I've just learned to accept the situation.  I don't know if it is entirely stress.  I don't know it is meds related.  All I know is that it's part of who I am now.

Member

Re: Dexamethasone

Hi Carolyn and thanks for your ideas.
I agree sometimes it is difficult to know how long to persist lying in bed and when to give up and get up. My kind Mum in law has sent me some colouring books to relax me so maybe that will propel my usual non existent artistic side! I've looked at some mindfulness breathing exercises today 😁… they will need work but I will try.
Dexamethasone is just oral steroids, known side effect I have checked is insomnia.
Thanks again
Snoopy fan xx
Community Champion

Re: Dexamethasone

Hello snoopy
I'm not sure what dexamethasone is ( note to self ..Google!) But welcome to our support and kindness .
Lack of sleep is a real downer as it adds to more grumpyness and anger ! I don't sleep well either and try not to get out of bed or reach for the internet either ...
A few days ago ..switched on tv ..shopping channels are a waste of space as well at 3am ..who wants to buy a gut buster exercise machine at that time !! A lot of ladies do meditation things or headspace I think which might help. Try doing a A to Z of sonething in your head ...like boys names or characters in eastenders. .you will bore yourself to sleep hopefully !!! Ha ha.
Carolyn xxx
Member

Dexamethasone

Hi all
I'm new to this forum but on reading a few threads it seems like I will fit in well. My background is 2012 initial breast cancer diagnosis and then in September 2016 I found a swollen neck lymph node. A biopsy was done which confirmed metastatic breast cancer. Subsequently CT scans showed mets in my bones and liver. I'm now on chemo and densumab.The story goes on and in the last 3 weeks I have had headaches which have improved greatly with Dexamethasone but now my sleep pattern is getting even worse. My mind is just buzzing and racing, I get off to sleep ok but then wake up about 3hrs later and cannot relax enough to get back to sleep. Any useful ideas would be gratefully received. Xx